Alert archive / Indiana / Gale Warnings in 2011

Gale Warning 22, NWS Northern Indiana

March 11, 2011

NWS Northern Indiana issued this gale warning at Mar 11, 2011, 9:43 PM EST. It took effect at Mar 12, 2011, 10:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 9:43 PM EST (02:43 UTC)
In effect from
Mar 12, 2011, 10:00 AM EST
Expired
Mar 12, 2011, 10:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WHUS73 KIWX 120243
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
943 PM EST FRI MAR 11 2011

LMZ043-046-121045-
/O.UPG.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/
/O.NEW.KIWX.GL.W.0022.110312T1500Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
943 PM EST FRI MAR 11 2011

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT WILL BECOME 
  WEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS GALES FROM MID 
  MORNING SATURDAY THROUGH EARLY SATURDAY EVENING. 

* WAVES: BUILDING TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
867 
WHUS73 KIWX 120928
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EST SAT MAR 12 2011

LMZ043-046-121730-
/O.CON.KIWX.GL.W.0022.110312T1500Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EST SAT MAR 12 2011

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

* WINDS: WEST WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOTS GALES FROM
  MID MORNING THROUGH EARLY EVENING.

* WAVES: BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
990 
WHUS73 KIWX 121525
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EST SAT MAR 12 2011

LMZ043-046-122330-
/O.CON.KIWX.GL.W.0022.000000T0000Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1025 AM EST SAT MAR 12 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: WEST WINDS TO 30 KNOTS WITH GUSTS TO 35 KNOTS GALES 
  FROM MID MORNING THROUGH EARLY EVENING. 

* WAVES: BUILDING TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
920 
WHUS73 KIWX 122053
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST SAT MAR 12 2011

LMZ043-046-130300-
/O.CON.KIWX.GL.W.0022.000000T0000Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EST SAT MAR 12 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES
  EARLY IN THE EVENING.

* WAVES: 5 TO 8 FEET SUBSIDING TO 4 TO 7 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
650 
WHUS73 KIWX 130313
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 PM EST SAT MAR 12 2011

LMZ043-046-131115-
/O.EXP.KIWX.GL.W.0022.000000T0000Z-110313T0300Z/
/O.NEW.KIWX.SC.Y.0018.110313T0313Z-110313T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1013 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SUNDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING SUNDAY.

* WAVES: 5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Mar 11, 6:55 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 11, 6:55 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EST FRI MAR 11 2011

.AVIATION...

VFR CONDITIONS TO START THE TAF PERIOD BUT MVFR CIGS POSSIBLE TOWARD
DAYBREAK. APPROACHING SYSTEM WILL BE FAST MOVING AND MOISTURE
STARVED. INCREASING LOW LEVEL JET EXPECTED SO WIND SHEAR POSSIBILITY
CONTINUES OVERNIGHT. SHOULD SEE SURFACE WINDS INCREASE AS WELL. CIGS
A BIT TRICKY AS LOW LEVEL MOISTURE WILL BE LIMITED BUT SOUTHERN
FRINGE OF DEEPEST MOISTURE WILL SKIRT KSBN WITH MVFR THERE.

&&

.SHORT TERM...

TONIGHT THROUGH SATURDAY NIGHT.

LAST OF LOW CLOUDS ARE EXITING FAR EASTERN PORTIONS OF THE FORECAST
AREA THIS AFTERNOON WITH LOW LEVEL RIDGE AXIS ACROSS NORTHEAST
ILLINOIS TRACKING ACROSS THE AREA THIS EVENING. WINDS WILL QUICKLY
SUBSIDE LATE AFTERNOON AND EARLY THIS EVENING WITH A RETURN TO SOUTH
SOUTHWEST WINDS AS THE RIDGE DEPARTS OFF TO THE EAST. LOOKING
UPSTREAM...A COMPACT UPPER LEVEL SHORT WAVE ACROSS THE DAKOTAS WILL
TRACK ACROSS UPPER MIDWEST TONIGHT...AND THEN INTO THE GREAT LAKES
REGION ON SATURDAY MORNING. WHILE THIS VORT MAX IS FAIRLY
STRONG...PRECIP QUESTION IS COMPLICATED BY VERY LIMITED MOISTURE
ACROSS THE AREA. STRONGEST DPVA SHOULD AFFECT THE AREA IN THE
12Z-18Z TIME FRAME AND ESPECIALLY ACROSS NORTHERN AREAS BASED ON
TRACK OF THIS VORT MAX. WEAK LOW LEVEL MOISTURE AXIS
MOISTURE/THERMAL AXIS IS EXPECTED TO ADVECT INTO THE AREA OVERNIGHT
WHICH WILL LIKELY WELL OUTRUN THE STRONGER UPPER FORCING BY MORNING.
ANY HIGHER RELATIVE HUMIDITIES WILL LIKELY BE DUE TO ONSET OF COLD
ADVECTION ACROSS THE NORTH SATURDAY MORNING...AND LACK OF DEEPER MID
LEVEL MOISTURE APPEARS TO BE A MAJOR LIMITING FACTOR FOR PRECIP
CHANCES. HAVE LOWERED POPS A BIT INTO THE SLIGHT CHANCE CATEGORY
ACROSS THE NORTH FOR LATE TONIGHT INTO SATURDAY...AND DEPTH OF
MOISTURE RAISES QUESTIONS IF ANY ICE WOULD BE AVAILABLE FOR SNOW
SHOWERS OR FLURRIES...BUT DID GO AHEAD AND JUST KEEP SLIGHT CHANCE
FOR RAIN/SNOW SHOWERS ON SATURDAY ACROSS THE NORTH. STRONGER COLD
ADVECTION ACROSS THE NORTH SHOULD RESULT IN DISTINCT NORTH TO SOUTH
THERMAL GRADIENT FOR SATURDAY WITH HIGHS LIKELY IN UPPER 30S TO
AROUND 40 FAR NORTH TO AROUND 50 FAR SOUTH. WITH LOW LEVEL THERMAL
RIDGE ADVECTING INTO THE AREA OVERNIGHT ALONG WITH INCREASING MID
CLOUD...UTILIZED A NON DIURNAL TEMPERATURE CURVE WITH MINS REACHED
IN THE EVENING FOLLOWED BY RISING OVERNIGHT TEMPS.

WINDS WILL BE THE OTHER ISSUE FOR SATURDAY WITH COLD ADVECTION AND
UNIDIRECTIONAL WIND PROFILE INDUCING RELATIVELY DEEP MIXING. HAVE
CONTINUED GUSTS INTO THE 25 TO 35 MPH RANGE FOR SATURDAY...WITH
GUSTS DIMINISHING TOWARD EVENING. COLD ADVECTION INDUCED STRATOCU
SHOULD TEND TO DIMINISH SATURDAY EVENING...ALTHOUGH TAIL OF SFC
TROUGH WILL BE HANGING BACK ACROSS THE AREA AND CANNOT DISCOUNT SOME
LOW CLOUDS PERSISTING THROUGH SATURDAY EVENING.

&&

.LONG TERM...

SUNDAY THROUGH FRIDAY.

PATTN BREAKDOWN INTO A PROGRESSIVE YET ACTIVE WRLY FLW REGIME
ACRS THE CONUS XPCD THIS PD WHICH WILL IN TURN LOCK COLD AIR UP
ACRS CANADA WHILE LEADING TO A SIG WARMUP ACRS MOST OF THE US.

LG SCALE PATTN HANDLED SIMILARLY AMG MED RANGE GUIDANCE TO START BUT
DIVERGE CONSIDERABLY TWD THE END OF THE PD IN DETAILS OF EPAC/WRN US
FLW AMPLIFICATION AND DOWNSTREAM EFFECTS OF FAST MOVING SW TROUGHS
THROUGH THE CNTRL/ERN US. HWVR UNTIL THEN GUIDANCE IN FAIR AGREEMENT
W/EWD EJECTION OF LEAD SW IMPULSE EMBEDDED IN NRN STREAM POLAR
WESTERLIES MID WEEK BUT YET MSTR RTN IS QUESTIONALBE AND WILL SIT
PAT W/PRIOR ADDED POP DETAILS TUE NIGHT/WED. UNCERTAINTY AFT THAT
GROWS CONSIDERABLY W/SECONDARY DISTURBANCE EJECTING THROUGH THE
POLAR WESTERLIES THU. DECIDED TO EXTEND POP MENTION WED NIGHT/THU SO
AS NOT TO BE THE GRID HOLE AND TO REFLECT A MORE CLOSELY KNIT
GEFS/GFS SOLUTION.

OTHERWISE GROWING PHOTO PERIOD AND INCREASING SUN ANGLE AS EQUINOX
NEARS SHLD LEAD TO MORE APPRECIABLE MIXED LYR DEPTH IN COMING DAYS.
AND WHILE DETAILS OF POTENTIAL PCPN MID-LATE WEEK REMAIN
UNCERTAIN...LARGER SCALE THERMAL PATTNS OF GFS/ECMWF WOULD INDICATE
MUCH MILDER TEMPERATURES BEGINNING DY5 TUE THROUGH DY11 MON
W/POTENTIAL DEPARTURES OF +20 NOT OUT OF THE QUESTION. AS SUCH SEEMS
PRUDENT TO BUMP DYS 6/7 A BIT HIGHER GIVEN CONSIDERABLE UPWARD
REVISION POSSIBLE IN LTR FCSTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
     LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...T
AVIATION...LASHLEY
Hazardous weather outlook, Mar 11, 3:50 PM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST FRI MAR 11 2011

INZ009-018-025>027-OHZ001-002-004-005-024-122100-
DE KALB-ALLEN IN-HUNTINGTON-WELLS-ADAMS-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-VAN WERT-
INCLUDING THE CITIES OF...AUBURN...GARRETT...FORT WAYNE...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...VAN WERT...
DELPHOS
350 PM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

MINOR FLOODING WILL CONTINUE ON SOME RIVERS IN THE AREA INTO TONIGHT.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FLOOD WARNINGS
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER LEVELS ARE EXPECTED TO GRADUALLY FALL THROUGH THE
PERIOD. HOWEVER...MINOR FLOODING MAY CONTINUE ALONG SOME RIVERS IN
THE AREA UNTIL WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>008-012>017-020-022>024-032>034-MIZ077>081-OHZ015-016-025-
122100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
PAULDING-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...PAULDING...ANTWERP...OTTAWA...
PANDORA...LIMA
350 PM EST FRI MAR 11 2011 /250 PM CST FRI MAR 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-122100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EST FRI MAR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A GALE WATCH IS IN EFFECT LATE SATURDAY MORNING THROUGH SATURDAY
EVENING. SMALL CRAFT ADVISORIES MAY BE NEEDED LATE SATURDAY NIGHT
INTO SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Gale Warnings in Indiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.